Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 25, 2016, 10:21 AM EDT for Chemung County, Tioga County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 10:21 AM EDT (14:21 UTC)
- Expired
- Jul 25, 2016, 11:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
Counties Chemung County, NY, Tioga County, NY
The radar
The Binghamton radar (KBGM), 66 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.7
The text
As transmitted.
565
WWUS81 KBGM 251421
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 AM EDT MON JUL 25 2016
NYZ022>025-055-251500-
SCHUYLER NY-TIOGA NY-TOMPKINS NY-CHEMUNG NY-STEUBEN NY-
1021 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SCHUYLER...SOUTHEASTERN STEUBEN...CHEMUNG...SOUTHERN TOMPKINS AND
CENTRAL TIOGA COUNTIES...
AT 1021 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR REYNOLDSVILLE TO NEAR
BIG FLATS TO NEAR ELKLAND...AND MOVING EAST AT 30 MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONTOUR FALLS...ODESSA AND BIG FLATS AROUND 1025 AM EDT.
HORSEHEADS...MILLPORT AND HORSEHEADS NORTH AROUND 1030 AM EDT.
ELMIRA...WEST ELMIRA AND ELMIRA HEIGHTS AROUND 1035 AM EDT.
NEWFIELD...LINDLEY AND BREESPORT AROUND 1040 AM EDT.
LAWRENCEVILLE AND CAYUTA AROUND 1045 AM EDT.
DANBY...CATON AND ERIN AROUND 1050 AM EDT.
SOUTH DANBY AROUND 1055 AM EDT.
SPENCER...VAN ETTEN AND LOCKWOOD AROUND 1100 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4223 7701 4242 7679 4235 7614 4213 7631
4200 7674 4200 7747
TIME...MOT...LOC 1421Z 280DEG 26KT 4241 7674 4222 7693 4202 7733
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 8:58 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 25, 8:58 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
858 AM EDT MON JUL 25 2016
.SYNOPSIS...
Today will be very warm and muggy with showers and thunderstorms.
A few thunderstorms could have damaging winds and heavy rain. A
cold front will move across the area this evening and end the
showers. This front will also bring drier air and quiet weather
for Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
830 am update...
Showers and thunderstorms over western NY and moving quickly into
the Finger Lakes. Continues to be a sharp gradient to the moisture
and instability right on the front edge of convection. This whole
area will move east. Some of the convection will outrun the
forcing and become elevated. Severe potential in central NY
uncertain with cloudy skies and early convection. Cold front late
today may set more thunderstorms off late afternoon but the main
area now. Best chance will be further east where it will heat up a
little more.
In PA a better threat with more sun and heating but winds lighter.
Some increase in winds late afternoon. A second area of
thunderstorms will form midday to the lee of Lake Erie and move
southeast into northeast PA and Sullivan County after 2 PM.
400 AM EDT Update...
Hot, muggy and a chance for showers and thunderstorms is the theme
for today. Light rain showers are moving east across portions of NY
and PA this morning due an embedded shortwave propagating across the
northeast and expect more to develop today.
There will be two different waves that will move across the region
today, one in the morning - a prefrontal wave, and one in the
afternoon- the cold front. Both are expected to generate showers and
thunderstorms today.
This morning a pre-frontal wave will push across NEPA and Cntrl NY.
This initial wave has decent dynamics with it is what is generating
a line of showers west of the great lakes. This wave will push into
W NY/PA around 12Z. Dew pts this morning are currently in the upper
50s to mid 60s and are expected to rise into the 70s by mid morning.
Temps across the region will quickly increase this morning as well
which will result in a muggy, and unstable atmosphere. 0-2km SR
inflow will range from 15-20 kts which is good for a convective
environment, however the 0-6KM Bulk shear across there region this
morning will be fairly weak around 20-25 knots. Lapse rate are also
on the low side, thus this morning do not expect any severe storms
attendant to the pre-frontal wave. The wave dynamically this morning
is more impressive than the 2nd wave that will move through
region this afternoon.
Temps will rise into the upper 80s to mid 90s this afternoon. Issued
a heat advisory for Pike Co, where heat index values are expected to
rise at and above 100 degrees.
Showers will develop over W NY/PA and push eastward into cntrl NY
and NEPA by 15-18Z. The 2nd wave will push into the region mid-
afternoon. This 2nd wave will force a cold front across the region
and this boundary will help regenerate storms over the area. The
cold front will start to move into cntrl NY around 21Z.
This front will eventually push the showers east of our region by
03Z Tuesday. The shear by late afternoon will increase to around 30-
40 knots across the region, Thus activity may be more organized this
afternoon than this morning. Currently we are under a marginal for
most of the CWA and the region under a slight risk just brushes
south of our CWA. Concerns that may inhibit severe weather are if
mid lvl lapse rates will become steep enough to support svr
levels.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
400 AM EDT Update...
High pressure will build back over the region on Tuesday and last
through Wednesday. Temps will range in the uppr 80s to low 90s
during this period with dew points in the upper 50s to low 60s,
which will keep temps close to their ambient temps and slightly
more comfortable.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Forecast models begin to diverge during this period as far as the
day to forecast specifics, especially after Thursday. However in
the big picture, the overall set up will be for lower heights and
increasing broad upper level troughiness over eastern Canada back
toward the Great Lakes. Meanwhile, a series of waves look to move
west to east through the base of the trough bringing the area
increasing chances of much needed rain.
To start the period, there will be chances for scattered
showers/storms by late Thursday as a cold front moves south toward
the area. Temperatures will be quite warm ahead of this front with
highs Thursday in the 80s to near 90. We keep rain chances in the
forecast for Friday through next weekend as indications are that
the above mentioned cold front may stall in the vicinity of the
area as a series of waves ripple east along the boundary. The
temperature trend during this period should be for somewhat cooler
daytime highs, mainly in the low to mid 80s, with warmer lows due
to increasing cloud cover and moisture.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
Cold fnt aprcg wrn NY this mrng. Convection dvlpg out ahd of the
fnt racing east is xpctd to weaken as it aprchs the TAF sites so
mainly VFR conds xptd. Twrd midday, fnt aprchs with heaviert tstms
and brief reductions in cigs and vsby as the storms pass. Grnl
VFR conds with drier air bhd the fnt with a wly flow.
OUTLOOK...
Tue to Wed night...mainly VFR.
Thu to Fri...showers and thunderstorms. Mostly VFR to MVFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT this evening for
PAZ048.
NY...None.
&&
SYNOPSIS...KAH/TAC
NEAR TERM...KAH/TAC
SHORT TERM...KAH
LONG TERM...PCF
AVIATION...DGMHazardous weather outlook, Jul 25, 8:46 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 846 AM EDT MON JUL 25 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-261300- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE- 846 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND LAST THROUGH THE AFTERNOON. THERE IS A CHANCE THAT A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN CONCERN DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. NYZ062-PAZ038>040-043-044-047-072-261300- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-SOUTHERN WAYNE- 846 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND LAST INTO THE EVENING. THERE IS A CHANCE THAT SOME THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING MAY BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. PAZ048-261300- PIKE- 846 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND LAST INTO THE EVENING. THERE IS A CHANCE THAT SOME THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING MAY BECOME SEVERE, WITH THE MAIN THREAT DAMAGING WINDS. THUNDERSTORMS WILL ALSO HAVE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 25, 9:01 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 901 AM EDT MON JUL 25 2016 NYZ022-251345- STEUBEN NY- 901 AM EDT MON JUL 25 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STEUBEN COUNTY ... AT 900 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR I-390 EXIT 6 TO 9 MILES NORTH OF I-86 EXIT 31 TO NEAR HINSDALE...AND MOVING EAST AT 35 MPH. FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HORNELL...WAYLAND AND ARKPORT AROUND 925 AM EDT. COHOCTON AROUND 930 AM EDT. CANISTEO AND HASKINVILLE AROUND 935 AM EDT. HOWARD AROUND 940 AM EDT. BATH...AVOCA AND KANONA AROUND 945 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4253 7772 4254 7766 4258 7765 4258 7760 4248 7724 4240 7728 4200 7771 4200 7775 TIME...MOT...LOC 1300Z 280DEG 32KT 4263 7787 4243 7797 4212 7834 DJN
Special weather statement, Jul 25, 9:23 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
923 AM EDT MON JUL 25 2016
NYZ015>018-022-023-025-036-044-251415-
SENECA NY-ONONDAGA NY-YATES NY-SCHUYLER NY-MADISON NY-CORTLAND NY-
TOMPKINS NY-STEUBEN NY-SOUTHERN CAYUGA NY-
923 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCHUYLER...
WEST CENTRAL MADISON...SOUTHERN SENECA...NORTHEASTERN STEUBEN...
NORTHWESTERN CORTLAND...CAYUGA...SOUTHEASTERN YATES...NORTHWESTERN
TOMPKINS AND ONONDAGA COUNTIES ...
AT 922 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMILLUS TO NEAR
AURORA TO NEAR AVOCA...AND MOVING EAST AT 40 MPH.
FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MARCELLUS...CAMILLUS AND UNION SPRINGS AROUND 930 AM EDT.
SYRACUSE...LEDYARD AND NEW YORK STATE FAIRGROUNDS AROUND 935 AM
EDT.
FLEMING...GENOA AND VENICE CENTER AROUND 940 AM EDT.
OWASCO...LYNDON AND CASCADE AROUND 945 AM EDT.
MANLIUS...LOCKE AND TYRONE AROUND 950 AM EDT.
DUNDEE...KELLOGGSVILLE AND WATERVALE AROUND 955 AM EDT.
SULLIVAN...CHITTENANGO AND STARKEY AROUND 1000 AM EDT.
WATKINS GLEN...MONTOUR FALLS AND HECTOR AROUND 1005 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4304 7572 4271 7618 4235 7687 4242 7753
4277 7682 4310 7636
TIME...MOT...LOC 1322Z 276DEG 34KT 4305 7635 4277 7676 4246 7738
DJNSpecial weather statement, Jul 25, 9:41 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
941 AM EDT MON JUL 25 2016
NYZ022-023-251430-
SCHUYLER NY-STEUBEN NY-
941 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCHUYLER
AND CENTRAL STEUBEN COUNTIES...
AT 941 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HASKINVILLE TO HORNELL
TO NEAR ALFRED...AND MOVING EAST AT 35 MPH.
FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CANISTEO AROUND 945 AM EDT.
HOWARD AND AVOCA AROUND 950 AM EDT.
KANONA AROUND 955 AM EDT.
BATH...GREENWOOD AND WEST CAMERON AROUND 1000 AM EDT.
RHEIMS AROUND 1005 AM EDT.
JASPER AND SONORA AROUND 1010 AM EDT.
THURSTON AND SAVONA AROUND 1015 AM EDT.
CAMPBELL...WOODHULL AND CAMERON AROUND 1020 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4232 7773 4243 7753 4236 7686 4224 7701
4203 7735 4211 7775
TIME...MOT...LOC 1341Z 278DEG 32KT 4241 7752 4233 7765 4220 7786
DJNSpecial weather statement, Jul 25, 9:54 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 AM EDT MON JUL 25 2016
NYZ015-023-025-055-251445-
YATES NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY-
954 AM EDT MON JUL 25 2016
...STRONG THUNDERSTORMS WILL AFFECT SCHUYLER...SOUTHEASTERN YATES...
CENTRAL TOMPKINS AND WEST CENTRAL TIOGA COUNTIES ...
AT 953 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
READING CENTER...OR NEAR WATKINS GLEN...MOVING EAST AT 35 MPH.
FREQUENT LIGHTNING AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ODESSA...CATHARINE AND REYNOLDSVILLE AROUND 1005 AM EDT.
MECKLENBURG...PERRY CITY AND ALPINE AROUND 1010 AM EDT.
ENFIELD AROUND 1015 AM EDT.
NEWFIELD AROUND 1020 AM EDT.
ITHACA AND DANBY AROUND 1030 AM EDT.
BESEMER AND SOUTH DANBY AROUND 1035 AM EDT.
SLATERVILLE SPRINGS...BROOKTONDALE AND WILLSEYVILLE AROUND 1040 AM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4255 7699 4251 7632 4226 7637 4227 7654
4228 7654 4228 7673 4229 7674 4229 7685
4231 7710 4240 7710
TIME...MOT...LOC 1353Z 273DEG 32KT 4242 7692
DJNSpecial weather statement, Jul 25, 10:03 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1003 AM EDT MON JUL 25 2016
NYZ017-018-025-036-037-044-045-251445-
ONONDAGA NY-MADISON NY-CORTLAND NY-TOMPKINS NY-CHENANGO NY-
SOUTHERN ONEIDA NY-SOUTHERN CAYUGA NY-
1003 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MADISON...
SOUTH CENTRAL ONEIDA...NORTHWESTERN CHENANGO...CORTLAND...
SOUTHEASTERN CAYUGA...NORTHEASTERN TOMPKINS AND SOUTHEASTERN ONONDAGA
COUNTIES...
AT 1002 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LYNDON TO PREBLE TO
NEAR TAUGHANNOCK FALLS...AND MOVING EAST AT 40 MPH.
FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PREBLE...TRUXTON AND TULLY AROUND 1010 AM EDT.
CUYLER AROUND 1015 AM EDT.
CAZENOVIA...TAYLOR AND DE RUYTER AROUND 1020 AM EDT.
NELSON AND SOUTH CORTLAND AROUND 1025 AM EDT.
CORTLAND...VIRGIL AND PETERBORO AROUND 1030 AM EDT.
MORRISVILLE...OTSELIC AND MCGRAW AROUND 1035 AM EDT.
HAMILTON...STOCKBRIDGE AND LEBANON AROUND 1040 AM EDT.
AUGUSTA...CINCINNATUS AND EARLVILLE AROUND 1045 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4298 7540 4268 7553 4248 7597 4253 7656
4273 7621 4304 7573
TIME...MOT...LOC 1402Z 275DEG 36KT 4297 7607 4272 7613 4253 7653
DJNSpecial weather statement, Jul 25, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 AM EDT MON JUL 25 2016
NYZ022>025-055-251500-
SCHUYLER NY-TIOGA NY-TOMPKINS NY-CHEMUNG NY-STEUBEN NY-
1021 AM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SCHUYLER...SOUTHEASTERN STEUBEN...CHEMUNG...SOUTHERN TOMPKINS AND
CENTRAL TIOGA COUNTIES...
AT 1021 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR REYNOLDSVILLE TO NEAR
BIG FLATS TO NEAR ELKLAND...AND MOVING EAST AT 30 MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONTOUR FALLS...ODESSA AND BIG FLATS AROUND 1025 AM EDT.
HORSEHEADS...MILLPORT AND HORSEHEADS NORTH AROUND 1030 AM EDT.
ELMIRA...WEST ELMIRA AND ELMIRA HEIGHTS AROUND 1035 AM EDT.
NEWFIELD...LINDLEY AND BREESPORT AROUND 1040 AM EDT.
LAWRENCEVILLE AND CAYUTA AROUND 1045 AM EDT.
DANBY...CATON AND ERIN AROUND 1050 AM EDT.
SOUTH DANBY AROUND 1055 AM EDT.
SPENCER...VAN ETTEN AND LOCKWOOD AROUND 1100 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4223 7701 4242 7679 4235 7614 4213 7631
4200 7674 4200 7747
TIME...MOT...LOC 1421Z 280DEG 26KT 4241 7674 4222 7693 4202 7733
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:49 AM EDT | Special Weather Statement | BGM | Cayuga, Seneca, Yates | 41 min |
| Jul 25, 9:01 AM EDT | Special Weather Statement | BGM | Steuben | 44 min |
| Jul 25, 9:23 AM EDT | Special Weather Statement | BGM | Onondaga, Schuyler | 52 min |
| Jul 25, 9:41 AM EDT | Special Weather Statement | BGM | Steuben | 49 min |
| Jul 25, 9:54 AM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 51 min |
| Jul 25, 10:03 AM EDT | Special Weather Statement | BGM | Cortland, Madison | 42 min |
| Jul 25, 10:36 AM EDT | Special Weather Statement | BGM | Chenango | 54 min |
| Jul 25, 10:46 AM EDT | Special Weather Statement | BGM | Broome, Tioga | 59 min |
| Jul 25, 11:30 AM EDT | Special Weather Statement | BGM | Delaware, Otsego | 45 min |
| Jul 25, 11:52 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 53 min |
| Jul 25, 12:29 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 61 min |
| Jul 25, 1:29 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 61 min |
| Jul 25, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 62 min |
| Jul 25, 2:52 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 53 min |
| Jul 25, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 55 min |
| Jul 25, 3:50 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 44 min |
| Jul 25, 3:07 AM EDT | Heat Advisory | BGM | Pike | 14 hr |
| Jul 25, 11:39 AM EDT | Special Weather Statement | BGM | Susquehanna | 66 min |
| Jul 25, 2:37 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 53 min |
| Jul 25, 2:43 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 62 min |
| Jul 25, 2:55 PM EDT | Tornado Warning | BGM | Bradford | 50 min |
| Jul 25, 3:07 PM EDT | Tornado Warning | BGM | Bradford, Wyoming | 38 min |
| Jul 25, 3:33 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 42 min |
| Jul 25, 4:03 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne, Wyoming | 42 min |
| Jul 25, 4:05 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 40 min |
| Jul 25, 4:32 PM EDT | Tornado Warning | BGM | Lackawanna, Pike, Wayne | 28 min |
| Jul 25, 4:54 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 36 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.